Hail, Aroostook
- When
- July 8, 6:06 PM EST
- Where
- Aroostook County, 5 mi NW of Presque Isle
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.733, -68.083
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jul 8, 3:22 PM EST, 2 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 422 PM EDT TUE JUL 8 2003 .SYNOPSIS...A COLD FRONT WILL CROSS THE REGION EARLY TONIGHT...WITH SCATTERED SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL BUILD ACROSS THE REGION WEDNESDAY AND THURSDAY. DISCUSSION... PRE FRONTAL TROUGH AND A COLD FRONT ROTATING AROUND LOW PRESSURE OVER EASTERN CANADA WILL SWING THROUGH THE FORECAST AREA THIS EVENING. RADAR AND LIGHTNING NETWORK INDICATE CONVECTION HAS DEVELOPED ALONG THESE FEATURES. WILL CARRY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA FOR THE FIRST PART OF TONIGHT. 15Z RUC SHOWING 1000 TO 1500 JOULES OF CAPE OVER MUCH OF THE AREA INLAND FROM THE COAST. ALTHOUGH THIS COULD BE A LITTLE HIGH...IT DOES SUPPORT THE CONVECTION THREAT. EXPECT FROPA AROUND 03Z NORTH AND 06Z COAST. BEHIND THE FRONT RAPID DRYING WILL TAKE PLACE ON WEDNESDAY. NW WINDS TO BRIEFLY INCREASE DURING THE MID MORNING BEFORE DIMINISHING AGAIN LATE AFTERNOON. COOL HIGH PRESSURE TO PRODUCE BELOW NORMAL TEMPS FOR LOWS THURSDAY MORNING. USED A CONSENSUS MOS APPROACH FOR TEMPS AND POPS. HIGH PRESSURE WILL BUILD ACROSS THE REGION THURSDAY...THEN MOVE TO THE EAST THURSDAY NIGHT WHILE LOW PRESSURE LIFTS THROUGH THE GREAT LAKES. THE LOW WILL TRACK WEST OF THE REGION FRIDAY THROUGH EARLY SATURDAY...DRAWING A WARM/OCCLUDED FRONT ACROSS THE FORECAST AREA. CLOUDS WILL INCREASE FRIDAY...WITH A CHANCE OF RAIN ACROSS THE ENTIRE FORECAST AREA LATER FRIDAY THROUGH EARLY SATURDAY. MOSTLY CLOUDY SKIES AND SCATTERED SHOWERS WILL CONTINUE ACROSS THE NORTH SATURDAY IN THE VICINITY OF THE FRONT...WHILE SKIES SHOULD BECOME PARTLY CLOUDY DOWNEAST. HIGH PRESSURE WILL BUILD ACROSS THE REGION SUNDAY AND MONDAY...WITH A DISTURBANCE CROSSING THE REGION MONDAY NIGHT WITH A CHANCE OF SHOWERS. MARINE...WINDS AND SEAS TO REMAIN BELOW SCAS THROUGH THE SHORT TERM. WINDS COULD BRIEFLY INCREASE WEDNESDAY BEHIND THE COLD FRONT BUT THEY SHOULD STILL REMAIN BELOW SCAS. AVIATION...WITH THE TROUGH AND FRONT APPROACHING THIS EVENING EXPECT BRIEF CONDITIONS OF MVFR AND IFR WITH SCATTERED SHOWERS AND EMBEDDED THUNDERSTORMS. VFR CONDITIONS TO RETURNS LATE TONIGHT THEN CONTINUE WEDNESDAY. .CAR...NONE. LULOFS/NORCROSS
MEZ001>006-010-011-015>017-029>032-081200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 430 AM EDT TUE JUL 8 2003 HAZARDOUS WEATHER OUTLOOK FOR THE FOLLOWING COUNTIES IN NORTHERN AND DOWNEAST MAINE... AROOSTOOK... HANCOCK... NORTHERN SOMERSET... PENOBSCOT... PISCATAQUIS... WASHINGTON. .DAY ONE...TODAY THUNDERSTORMS ARE EXPECTED TO DEVELOP WITHIN A INCREASINGLY MOIST AND UNSTABLE AIRMASS AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON AND EARLY TONIGHT. STRONG WINDS ALOFT MAY AID IN THE POTENTIAL FOR DAMAGING WINDS TO ACCOMPANY ANY OF THE THUNDERSTORMS. LOCALLY HEAVY RAINFALL MAY ALSO ACCOMPANY THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. AMATEUR RADIO OPERATORS MAY NEED TO ESTABLISH LOCAL NETS AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. STAY TUNED TO NOAA WEATHER RADIO...FOR THE LATEST STATEMENTS AND WARNINGS. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.NWS.NOAA.GOV/ER/CAR. FITZSIMMONS
MEZ001>005-010-082200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
459 PM EDT TUE JUL 8 2003
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK...NORTHERN SOMERSET
AND NORTHERN PISCATAQUIS COUNTIES...
AT 453 PM EDT...DOPPLER WEATHER RADAR INDICATED SCATTERED STRONG
THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS...STRETCHING FROM
ESTCOURT STATION TO 22 MILES SOUTHWEST OF BILLY-JACK DEPOT. THESE
STORMS WERE MOVING EAST AT 35 TO 40 MPH ANY CAN AFFECT PORTIONS
OF NORTHWEST MAINE THROUGH 6 PM EDT.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 45 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4747 6931 4597 7036 4564 6891 4729 6770
NOUHAN
NNNNThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2003Every state in 2003This day in weather historyWarnings in Maine, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378923.